Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 106, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 24, 2000, 7:08 PM EST for Fayette County, Indiana. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 24, 2000, 7:08 PM EST (00:08 UTC)
- Expired
- Jun 24, 2000, 7:45 PM EST
- In force
- 37 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Fayette County, IN
The radar
The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 7:25 PM EST | Thunderstorm Wind 52 E | Connersville, IN | Trees and powerlines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1811 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 250008 SVRILN INC041-250045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 708 PM EST SAT JUN 24 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN EAST CENTRAL INDIANA... * UNTIL 745 PM EST... * AT 708 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF CONNERSVILLE...OR ABOUT 8 MILES EAST OF RUSHVILLE...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CONNERSVILLE... HARRISBURG... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:15 PM EST, 4 hours 53 minutes earlier.
Area forecast discussion, Jun 24, 2:15 PM EST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION...CORRECTED ISSUE TIME NATIONAL WEATHER SERVICE WILMINGTON OH 315 PM EDT SAT JUN 24 2000 500 MB SHRTWV WILL SWING ACROSS NORTHERN PORTIONS OF THE OHIO VALLEY TONIGHT...LIFTING NE TO NEAR LAKE ERIE BY 12Z. 850 MB MOISTURE CONVERGENCE DRIVEN BY A 40 TO 50 KT JET WILL COMBINE WITH 250 MB DIVERGENCE ACROSS NE IN/NW OH. THESE FEATURES ARE ALREADY DRIVING THE PCPN OVER IL...SO SEE NO REASON TO TO CARRY CATEGORICAL POPS TONIGHT...FOR ALL BUT EXTREME SOUTHERN AND SOUTHEAST ZONES. TROF/COLD FRONT PUSHES ACROSS THE FA DURING THE MORNING HOURS ON SUNDAY. WILL CONTINUE WITH THE MENTION OF SHOWERS AND THUNDERSTORMS...BUT WILL LIMIT IT TO THE MORNING ACROSS ALL BUT THE SE COUNTIES. DRIER WORKS IN FOR SUNDAY AFTERNOON AND NIGHT...THEN NEXT SYSTEM MOVES IN FOR MONDAY BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. DIDNT STRAY TOO FAR FROM MOS/PREVIOUS FCST...EXCEPT ON SUNDAY NIGHT. WILL KNOCK ABOUT 3 TO 4 DEGREES OF MOS NUMBERS. CLEMISILN OUT ASAP. .ILN...NONE. SITES
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:53 PM EST | Tornado Warning | ILN | Wayne | 37 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.